Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Albuquerque, NM

September 10, 2006Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 10, 2006, 7:13 PM MDT for Harding County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2006, 7:13 PM MDT (01:13 UTC)
Expired
Sep 10, 2006, 8:15 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

The radar

The Cannon AFB radar (KFDX), 102 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 7:56 PM MDTHAIL 1.2527 S Rosebud, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 110114
SVRABQ
NMC021-110215-
/O.NEW.KABQ.SV.W.0113.060911T0113Z-060911T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
713 PM MDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 815 PM MDT

* AT 712 PM MDT...THE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED OVER CENTRAL HARDING COUNTY...OR ABOUT
  9 MILES SOUTHEAST OF MOSQUERO...AND MOVING SOUTHEAST AT 15 MPH.
  ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF LOGAN
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL HARDING COUNTY AROUND 720 PM MDT...
  RURAL SOUTH CENTRAL HARDING COUNTY AROUND 740 PM MDT...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

LAT...LON 3576 10337 3576 10393 3544 10371 3544 10362
      3540 10362 3540 10340 3542 10337

$$
2 follow-up statements
000 
WWUS55 KABQ 110157
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT SUN SEP 10 2006

NMC021-110215-
/O.CON.KABQ.SV.W.0113.000000T0000Z-060911T0215Z/
HARDING-
753 PM MDT SUN SEP 10 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARDING COUNTY UNTIL 815 PM MDT...

AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL HARDING COUNTY...OR ABOUT 24 MILES NORTH
OF TUCUMCARI...MOVING SOUTHEAST AT 15 MPH. STRONG THUNDERSTORMS WERE
ALSO LOCATED ACROSS WESTERN HARDING COUNTY NEAR ROY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EXTREME SOUTHEASTERN HARDING COUNTY AROUND 810 PM MDT...

LAT...LON 3566 10338 3565 10383 3544 10371 3544 10362
      3540 10362 3540 10340 3542 10337

$$
51
000 
WWUS55 KABQ 110209
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 PM MDT SUN SEP 10 2006

NMC021-110219-
/O.EXP.KABQ.SV.W.0113.000000T0000Z-060911T0215Z/
HARDING-
809 PM MDT SUN SEP 10 2006

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN HARDING
COUNTY AT 815 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3566 10338 3565 10383 3544 10371 3544 10362
      3540 10362 3540 10340 3542 10337

$$
44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:51 PM MDT, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 10, 1:51 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
151 PM MDT SUN SEP 10 2006

.DISCUSSION...PLACEMENT AND EXTENT OF PRECIP THE MAIN CHALLENGE
THROUGH NEXT WEEK.

WEAK DISTURBANCE ALOFT MOVING ALONG THE NM AND CO BORDER THIS PM AND
WILL AID IN CONVECTION THROUGH THIS EVE OVER NC AND NE ZONES. THEN A
COLD FRONT WILL DROP S AND W OVERNIGHT...BRINGING A LIGHT TO MODERATE
E CANYON WIND INTO THE RIO GRANDE VALLEY. STRENGTH OF E WIND WILL
DEPEND ON AMOUNT OF STORMS OVER THE ERN HIGH PLAINS. WILL KEEP 10 TO
20 MPH E WIND FOR NOW...BUT COULD END UP A LITTLE HIGHER. FAVORED
AREA FOR STORMS THIS EVE WILL BE THE NE QUARTER...THEN MUCH OF THE
E LATE TONIGHT.

THE E WILL REMAIN FAVORED FOR SHOWERS AND STORMS ON MON AS LOW LEVEL
MOISTURE GETS REPLENISHED. MODELS NOW ADVERTISING A SHORT WAVE TROUGH
DROPPING S MON NIGHT AND TUE...AROUND A DEEPENING CLOSED LOW OVER THE
UPPER MIDWEST. THIS WILL DELAY THE DRYING IN THE NE AND E FOR AT
LEAST 12 HOURS. HAVE BUMPED UP POPS IN THE E FOR MON NIGHT INTO TUE.
SOME DRYING WILL BEGIN TO WORK INTO THE N AND NE LATER TUE...WITH THE
SOUTHERN ZONES ENDING UP MOST FAVORED FOR SHOWERS AND STORMS.

DRYING TO CONTINUE TUE NIGHT AND WED...WITH TUE NIGHT THROUGH WED
NIGHT LIKELY HAVING THE LEAST COVERAGE OF PRECIPITATION. THE SW WILL
BE FAVORED WITH MOSTLY SCATTERED POPS....ISOLATED ELSEHWERE EXCEPT
RAIN FREE IN THE NE. STORM CURRENTLY SEEN ON WATER VAPOR IMAGERY
OVER CNTRL CA WILL DROP S INTO CNTRL BAJA CA OR NW OLD MEXICO BY
MIDWEEK...THEN LIFT NE OVER NM LATE THIS WEEK. THU AND FRI SHOULD
SEE AN UPWARD TREND IN POPS. A STRONG W TO SW FLOW ALOFT WILL BRING
NOTICEABLE DRYING TO THE STATE NEXT WEEKEND. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  82  51  84 /  20  10  10  10
GALLUP..........................  42  77  43  79 /  10  20  10  20
GRANTS..........................  43  78  45  77 /  10  20  30  20
GLENWOOD........................  53  84  55  77 /  20  40  40  40
CHAMA...........................  37  74  38  74 /  30  20  20  10
LOS ALAMOS......................  45  78  46  75 /  20  30  30  20
RED RIVER.......................  35  66  35  65 /  30  30  20  10
TAOS............................  42  74  42  75 /  30  30  30  10
SANTA FE........................  48  77  47  76 /  20  30  30  20
SANTA FE AIRPORT................  50  77  50  77 /  20  20  30  20
ESPANOLA........................  46  80  49  80 /  20  30  30  20
ALBUQUERQUE HEIGHTS.............  58  80  59  80 /  10  20  20  20
ALBUQUERQUE VALLEY..............  53  82  55  82 /  10  20  20  20
ALBUQUERQUE FOOTHILLS...........  55  78  56  80 /  10  20  20  20
ALBUQUERQUE WEST MESA...........  55  79  56  82 /  10  20  20  20
SOCORRO.........................  55  83  57  82 /  20  20  30  30
SANDIA PARK/CEDAR CREST.........  49  77  49  73 /  10  30  30  20
MORIARTY/ESTANCIA...............  46  76  45  77 /  20  30  30  20
CARRIZOZO.......................  55  82  51  79 /  20  20  30  30
RUIDOSO.........................  49  73  50  71 /  20  30  40  30
RATON...........................  45  72  44  77 /  40  30  40  10
LAS VEGAS.......................  45  71  45  74 /  30  30  40  20
ROY.............................  51  73  53  76 /  30  30  40  10
CLAYTON.........................  53  73  53  79 /  40  30  40  10
SANTA ROSA......................  54  78  52  82 /  30  30  30  20
TUCUMCARI.......................  57  77  56  81 /  30  30  40  20
FORT SUMNER.....................  58  76  56  81 /  30  30  30  20
CLOVIS..........................  58  78  56  79 /  30  30  30  20
PORTALES........................  59  80  55  81 /  30  30  30  20
ROSWELL.........................  62  84  61  83 /  30  30  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Sep 10, 6:00 AM MDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN SEP 10 2006

NMZ001>021-026-101600-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS...ESPECIALLY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS
LATE THIS AFTERNOON INTO EARLY EVENING WHERE STORMS COULD BRIEFLY
APPROACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Special weather statement, Sep 10, 5:33 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT SUN SEP 10 2006

NMZ007-110015-
FAR NORTHEAST PLAINS-
533 PM MDT SUN SEP 10 2006

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST AND SOUTH CENTRAL
UNION COUNTY...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF GLADSTONE.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

44
Local storm report, Sep 10, 5:37 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     5 SSW AMISTAD           35.85N 103.19W
09/10/2006  E60.00 MPH       UNION              NM   PUBLIC

            WINDS BLEW OVER A 20 INCH DIAMETER PINE TREE THAT WAS 60
            YEARS OLD...AND A SMALLER PECAN TREE. SEVERAL WINDOWS
            BROKEN IN MULTIPLE HOUSES.

0442 PM     HAIL             5 SSW AMISTAD           35.85N 103.19W
09/10/2006  E1.75 INCH       UNION              NM   PUBLIC

&&

44
Local storm report, Sep 10, 6:15 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             ROY                     35.95N 104.20W
09/10/2006  E0.75 INCH       HARDING            NM   PUBLIC

&&

MFETTIG
Local storm report, Sep 10, 6:43 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             SOLANO                  35.85N 104.07W
09/10/2006  E0.75 INCH       HARDING            NM   TRAINED SPOTTER

&&

MFETTIG
Special weather statement, Sep 10, 6:45 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SUN SEP 10 2006

NMZ012-110115-
CONCHAS LAKE/GUADALUPE-
645 PM MDT SUN SEP 10 2006

...STRONG THUNDERSTORM MOVING OVER EXTREME NORTHEAST SAN MIGUEL
COUNTY...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ON THE SAN MIGUEL AND HARDING
COUNTY LINE NEAR MOSQUERO. MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN SAN
MIGUEL COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER IN SAN MIGUEL COUNTY AT
THIS TIME. HOWEVER...IT WAS PRODUCING SEVERE WEATHER IN HARDING
COUNTY. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO
MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE
UPDATES OR WARNINGS.

44
Local storm report, Sep 10, 7:00 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 N MOSQUERO            35.80N 103.95W
09/10/2006  E0.88 INCH       HARDING            NM   PUBLIC

&&

MFETTIG

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:11 PM MDTSevere Thunderstorm WarningABQHarding64 min
Sep 10, 7:10 PM MDTSevere Thunderstorm WarningABQSan Miguel65 min
Sep 10, 7:17 PM MDTSevere Thunderstorm WarningABQQuay58 min
Sep 11, 1:40 PM MDTSevere Thunderstorm WarningABQSan Miguel65 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.